Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 67, NWS Northern Indiana

November 29, 2016

NWS Northern Indiana issued this small craft advisory at Nov 29, 2016, 3:56 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2016, 3:56 AM EST (08:56 UTC)
Expired
Nov 29, 2016, 1:00 PM EST
In force
9 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

292 
WHUS73 KIWX 290856
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
356 AM EST TUE NOV 29 2016

LMZ043-046-291700-
/O.EXP.KIWX.GL.W.0014.000000T0000Z-161129T0900Z/
/O.NEW.KIWX.SC.Y.0067.161129T0900Z-161129T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
356 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* WINDS: SOUTH WIND 15 TO 25 KNOTS THROUGH MIDDAY.

* WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
414 
WHUS73 KIWX 291505
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 AM EST TUE NOV 29 2016

LMZ043-046-291800-
/O.CON.KIWX.SC.Y.0067.000000T0000Z-161129T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1005 AM EST TUE NOV 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* WINDS: SOUTH 10 TO 20 KNOTS.

* WAVES: 3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY MID AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 3:53 AM EST, 3 minutes earlier.

Area forecast discussion, Nov 29, 3:53 AM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
353 AM EST Tue Nov 29 2016

.SYNOPSIS...
Issued at 353 AM EST Tue Nov 29 2016

Primarily dry conditions expected during the day today with highs in
the mid to upper 50s. There is a low chance of light rain tonight
through tomorrow. Cooler air will then filter into the region late
Wed through Friday. This could lead to some lake effect rain and
snow showers north of highway 6 but little to no snow accumulation
is expected at this time.

&&

.SHORT TERM...(Today and Tonight)
Issued at 353 AM EST Tue Nov 29 2016

Well-established dry slot/isentropic descent bringing a quick end to
rain this morning. Dry conditions will persist through most of the
day but cloud forecast remains a difficult one. In addition to some
passing mid/high clouds, forecast soundings/RH fields suggest there
could be some lingering low clouds in the morning followed by a
quick return of low level moisture this evening as SW flow/theta-e
advection ramps back up ahead of strong upper jet and shear vort
max. This potentially leaves a somewhat limited window for sun and
mixing. However, based on upstream obs and limited saturation in
morning RAP and HRRR soundings, low clouds should fully erode this
morning with just some passing high clouds. This should give enough
time for adequate mixing to capitalize on warm thermal profiles
aloft before low clouds return. Stayed close to inherited forecast
of mid to upper 50s but could easily bust if low clouds linger or
redevelop sooner. Did expand low chance PoPs for our N/NW counties
this evening though. Several models suggest aforementioned theta-e
surge could be enough to touch off a few iso showers given steep
midlevel lapse rates (500mb temps near -28C in our NW). Could even
be an isolated clap of thunder given modest elevated instability.
Not much support in CAM's and will be very light/isolated if it does
occur but nevertheless worthy of a low chance mention. Overnight
lows will remain in the 40s with abundant clouds and continued
southerly flow.

&&

.LONG TERM...(Wednesday through Monday)
Issued at 353 AM EST Tue Nov 29 2016

Precip chances linger in our eastern counties on Wed as weak wave
ripples along baroclinic zone to our SE. Deterministic models still
struggling with how far NW adequate moisture will get. Trimmed back
inherited PoPs slightly based on latest trends but still could see a
few light/sct showers along and east of I-69 where low chance PoPs
were retained. CAA doesn't really ramp up until late Wed so highs
around 50F expected for most locations.

Cool W/NW flow then envelopes the region Wed night through Friday.
Several good chances for lake effect/enhanced precip. The first
arrives Wed night into Thu as a pair of decent shortwaves swing
through the Southern Great Lakes. 0-2km delta theta-e values
approach -1 C/km with abundant/deep synoptic moisture and Lake MI
temps running well above normal (around 10C). Inversion
heights/convective depths also running around 10kft. This should
support a good lake response despite relatively mild airmass (850mb
temps only around -4C). Lack of real cold air (and relatively mild
conditions to date) also lead to a messy precip type forecast. Temps
will likely hover in the 30s with limited diurnal range due to
widespread overcast conditions. Forecast soundings would suggest
that any heavier precip rates would likely fall as snow given very
shallow warm layer. However, ground is still fairly warm (as will be
the roads) and lighter precip will likely fall as rain, especially
during the day Thu. Therefore, chances for any meaningful or
impactful snow accumulation appear low. Biggest impact may just be
reduced visibility in heavier snow showers, similar to first cold
air/lake effect outbreak earlier this month. Another round possible
on Friday, although moisture/instability not quite as favorable
during that time and just low chance PoPs warranted.

First half of the weekend still appears dry. Next large-scale system
approaches early next week but GFS and ECMWF still offering very
different solutions on timing/evolution. Stayed close to consensus
PoPs with plenty of time for adjustments.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday Night)
Issued at 118 AM EST Tue Nov 29 2016

Occluded front will continue across far northeast Indiana over the
next few hours with fairly sharp diminishment in precip as much
drier mid level air overspreads the terminals. Any lingering MVFR
cigs to begin the forecast period should come to an end over the
next hour or two. Gusty southwest winds will gradually diminish
from the 30 to 35 knot gusts...to more in the 20 to 25 ballpark
overnight...continuing to around 20 knots for the remainder of the
day. Another more modest low level moisture transport/convergence
episode is in store late tonight with indications that KSBN would
be more inline for additional low clouds/patchy fog. Confidence is
fairly low in the evolution of low clouds/fog tonight...but
greater impacts appear that would hold off until after this
forecast valid period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 4 AM EST early this morning for LMZ043-046.

&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Marsili

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 28, 6:09 PM EST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
609 PM EST MON NOV 28 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-292315-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE...
LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR...
ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE...
DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS...
WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE...
JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD...
SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...
DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA...
LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT...
OHIO CITY...LIMA...SPENCERVILLE
609 PM EST MON NOV 28 2016 /509 PM CST MON NOV 28 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST MICHIGAN.

.DAY ONE...TONIGHT

TOTAL RAINFALL IS EXPECTED TO BE UP TO AN INCH BEFORE ENDING LATE
TONIGHT. THIS MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOW
LYING AREAS... AND PRODUCE RISES ON RIVER LEVELS.

LOCAL WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THE HEAVIER
SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER, REPORTS OF
WIND GUSTS OR ANY DAMAGE ASSOCIATED WITH THE WINDS WOULD BE
APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-292315-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
609 PM EST MON NOV 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE
WATERS OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING REMAINS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE POSSIBLE AT TIMES
THROUGHOUT THE WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, Nov 28, 10:34 PM EST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1034 PM EST MON NOV 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     NON-TSTM WND DMG 3 S OSWEGO              41.28N 85.79W
11/28/2016                   KOSCIUSKO          IN   NEWSPAPER

            TREE BLOWN DOWN. .

&&

NWS NORTHERN INDIANA
IRIS SYSTEM

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.